Winter Weather, Monroe
- When
- December 1, 3:00 PM EST to 6:00 PM EST
- Where
- Monroe forecast zone
- Reported by
- Mesonet
- Coordinates
- 41.058, -75.339 (the zone’s center; the record gives no point)
Light freezing rain fell across the higher terrain of the Poconos during the second half of the afternoon on the 11th. m.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Light freezing rain fell across the higher terrain of the Poconos during the second half of the afternoon on the 11th. Temperatures continued to rise during the late afternoon sand early evening and all were above freezing by 6 p.m. EST. Ice accretions were generally trace amounts. Untreated roadways were slippery.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 1, 1:17 PM EST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
117 PM EST SAT DEC 1 2007
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE MID-ATLANTIC REGION THIS
AFTERNOON, WHILE A STORM SYSTEM HAS DEVELOPED OVER EASTERN COLORADO.
THIS STORM WILL BRING A MIXTURE OF WINTRY WEATHER OVER MUCH OF THE
AREA FOR SUNDAY AND SUNDAY NIGHT. COLD AIR WILL SETTLE IN OVER THE
REGION NEXT WEEK...WITH A CHANCE FOR SNOW AROUND MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FIRST AND FOREMOST BOTH THE GFS AND NAM ARE UNDERDOING THE EXTENT OF
THE COLD AIR AT 850MB AND 925MB. THIS BASED ON THE CUR 12Z INIT FOR
THE NAM AND THE 6HR FCST BY THE GFS. THE 850MB TEMPS AT UPWIND
LOCATIONS ARE ABT 1C TOO WARM. ON THE NAM THEY ARE PRETTY GOOD IN
THE MIDWEST AND WRN GREAT LAKES. THE 925MB ERRORS ON THE ORDER OF
1-3C TOO WARM EXTEND INTO THE MIDWEST AND WOULD LEAD TO MORE SLEET.
MORE ON THIS LATER.
BECAUSE OF THE UPWIND ABT 1C ERRORS AND FULL SUN MACROS SUGGESTING
CUR HIGH TEMPS, WE KNOCKED THEM DOWN ABT 2F ON AVERAGE. THE REST OF
THE FCST LOOKS GOOD. NO CHANGES TO WATCHES, ETC FOR NOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
HIGH-LEVEL CLOUDS AND MOISTURE WILL BEGIN TO SPREAD OVER THE AREA
TONIGHT AHEAD OF THE STORM SYSTEM NOW ENTERING THE SWRN US. THE
SURFACE LOW THAT DEVELOPS OVER THE CENTRAL PLAINS IS FCST TO
WEAKEN SOME AS IT MOVES INTO THE WESTERN GREAT LAKES BY SUNDAY
MORNING. WARM ADVECTION AHEAD OF THE LOW IS FCST TO PRODUCE SOME
PRECIPITATION ON SUNDAY...BUT QPF AMOUNTS WILL BE ON THE LIGHT
SIDE...MAINLY A QUARTER INCH OR LESS DURING THE DAY ON SUNDAY. THE
PRECIPITATION IS EXPECTED TO BEGIN AS SNOW BUT SHOULD RATHER
QUICKLY CHANGE OVER TO SLEET OR FREEZING RAIN AS WARMER AIR MOVES
IN ALOFT FROM THE SW. PRECIP AMOUNT ON SUNDAY DO NOT SEEM LIKELY
TO REACH WINTER STORM WATCH/WARNING CRITERIA.
THE MAIN SHOW APPEARS TO BE FOR SUNDAY NIGHT AS MORE UPPER-LEVEL
ENERGY CATCHES UP TO THE SURFACE LOW AND THE LOW BEGINS TO DEEPEN.
A SECOND ROUND OF HEAVIER PRECIP WILL DEVELOP WITH QPF AMOUNTS OF
0.5 INCHES OR MORE POSSIBLE SUNDAY NIGHT. BY THAT TIME HOWEVER,
ENOUGH WARM AIR WILL LIKELY HAVE MOVED IN ALOFT AND AT THE SURFACE
SO THAT THE PRECIP WILL BE MOSTLY RAIN OVER NIGHT. THE EXCEPTION
MAY BE THE POCONOS AND FAR NW NJ WHERE LOW-LEVEL COLD AIR COULD
REMAIN TRAPPED AND FREEZING RAIN COULD CONTINUE WELL INTO THE
NIGHT. THUS A WINTER STORM WATCH HAS BEEN ISSUED FOR THAT AREA...
BUT CONFIDENCE IS NOT ESPECIALLY HIGH ATTM. OVERALL THIS SYSTEM
LOOKS MORE LIKE AN ADVISORY-LEVEL WINTER EVENT FOR OUR AREA RATHER
THAN A MAJOR WINTER STORM...BUT WE/LL SEE.
THE PROBABILITIES GIVEN BELOW ARE BASED ON A COMBINATION OF
STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE PAST SEVERAL
WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS POTENTIAL
STORM. THE PERIOD OF EXPECTED SNOWFALL IS SUNDAY INTO MONDAY.
====================================================================
PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)
====================================================================
STATION 2IN 4IN 6IN 9IN 12IN
====================================================================
MPO 35 15 5 <5 <5
ABE 25 10 <5 <5 <5
PHL 10 <5 <5 <5 <5
ACY 10 <5 <5 <5 <5
GED <5 <5 <5 <5 <5
====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.
STATION IDENTIFIERS:
MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - ATLANTIC CITY, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE LOW PRESSURE OVER THE GREAT LAKES IS FCST TO RE-DEVELOP OFF THE
NEW ENGLAND COAST BY MONDAY MORNING...AND THEN DEEPEN RAPIDLY EAST
OF MAINE AND NOVA SCOTIA. THIS WILL RESULT IN BLUSTERY CONDITIONS
AND A LOT OF COLD AIR BEING PULLED SOUTH OVER THE MID-ATLANTIC. A
LARGE-SCALE TROUGH OVER THE EASTERN US FOR MUCH OF NEXT WEEK WILL
COLDER THAN NORMAL BUT GENERALLY DRY CONDITIONS. A SHORT WAVE
TROUGH MOVING SEWD FROM CANADA AROUND MID-WEEK COULD BRING A
CHANCE FOR SOME LIGHT SNOW.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
A SECONDARY COLD FRONT WILL CONTINUE TO SLIDE TO OUR EAST EARLY
THIS MORNING, WITH A WIND SHIFT ALREADY TAKING PLACE. HIGH
PRESSURE WILL BUILD SOUTHWARD INTO OUR AREA THIS AFTERNOON,
HOWEVER SOME GUSTINESS WILL OCCUR ESPECIALLY AFTER SUNRISE AND
LAST THROUGH AT LEAST THE EARLY AFTERNOON AS A SURGE OF COLDER AND
DRIER AIR ARRIVES. JUST A TOUCH OF CIRRUS THIS MORNING, THEN AS
HIGH PRESSURE SLOWLY SLIDES ACROSS SOUTHEASTERN CANADA LATER THIS
AFTERNOON, WINDS WILL DIMINISH AND SHIFT MORE TO THE NORTH AND
NORTHEAST. MANY OF THE TERMINALS SHOULD SEE WINDS GO LIGHT AND
VARIABLE DURING THE EARLY EVENING, HOWEVER KPHL MAY HOLD ONTO A
BREEZE A BIT LONGER. AS A WARM FRONT BECOMES MORE ORGANIZED TO OUR
SOUTHWEST, CLOUDS WILL BE ON THE INCREASE LATER TODAY AND
ESPECIALLY TONIGHT. THE AIR MASS WILL BECOME INCREASINGLY DRIER IN
THE LOW AND MID LEVELS, THEREFORE MAINLY JUST CIRRUS IS EXPECTED
FIRST, WITH THE CLOUDS GRADUALLY LOWERING AND THICKENING DURING
THE EVENING AND OVERNIGHT. WE BROUGHT CEILINGS DOWN A BIT FASTER
AT KABE AND KRDG AS THESE TERMINALS ARE FARTHER WEST AND PROFILES
INDICATE MORE SATURATION HERE. WE ALSO INDICATED SOME LIGHT SNOW AT
THESE TWO TERMINALS STARTING AT 11Z SUNDAY. CONFIDENCE ON HOW THE
DRY AIR WILL IMPACT THE PRECIPITATION AS IT SLIDES EASTWARD IS NOT
HIGH, THEREFORE WE LEFT ALL THE OTHER TERMINALS DRY ATTM, AND JUST
CONTINUED TO LOWER THE CEILINGS. IT APPEARS THAT ALL TERMINALS
SHOULD REMAIN AT VFR CONDITIONS THROUGH THE TAF PERIOD DESPITE THE
CEILINGS GRADUALLY LOWERING.
BEYOND 12Z SUNDAY...CLOUDS WILL CONTINUE TO LOWER IN ADVANCE OF A
LARGE STORM SYSTEM IN THE PLAINS, AND MOISTURE WILL SPREAD
EASTWARD NORTH OF A WARM FRONT. THE AIR MASS IS COLD ENOUGH TO
SUPPORT SNOW TO START, HOWEVER THE DRY AIR IN PLACE IN THE LOW-
LEVELS MAY PRODUCE A PERIOD OF VIRGA ESPECIALLY FARTHER EASTWARD.
ALL TERMINALS SHOULD SEE SOME LIGHT SNOW TO START, THEN A
TRANSITION IS EXPECTED WITH KMIV AND KACY GOING TO RAIN THE
QUICKEST, WITH THE OTHER TERMINALS HOLDING ONTO A MESSY MIX. KRDG
AND KABE LOOK TO HOLD ONTO THE MIXED PRECIPITATION THE LONGEST ON
SUNDAY, BUT EVEN HERE ENOUGH WARMING SHOULD TAKE PLACE FOR A
PERIOD OF PLAIN RAIN SUNDAY EVENING BEFORE COLDER AIR WORKS BACK
IN BEHIND THE STORM. THE LOW-LEVEL TEMPERATURES WILL BE CRUCIAL
AS ICING MAY BE MORE OF A CONCERN FOR KRDG AND ESPECIALLY KABE.
FOLLOWING THIS STORM SYSTEM, VERY WINDY CONDITIONS FROM THE WEST
AND NORTHWEST MOVE IN FOR MONDAY. A CLIPPER SYSTEM MAY BRING SOME
PRECIPITATION TO THE AREA LATE WEDNESDAY INTO THURSDAY.
&&
.MARINE...
HAVE ALLOWED THE SMALL CRAFT ADVISORY TO EXPIRE AS OF 1 PM ON
DELAWARE BAY. STILL MAY GET A FEW GUSTS ABOVE 20 KT BUT CONDITIONS
HAVE DROPPED BELOW SCA CRITERIA. SEAS ON THE BAY WILL RUN AROUND
1 FT ON THE UPPER BAY AND 2 TO 3 FT ON THE LOWER BAY EXCEPT NEAR
4 FT NEAR THE BAYMOUTH. HAVE EXTENDED THE SMALL CRAFT ADVISORY ON
OUR OCEAN WATERS UNTIL 6 PM. WINDS AND SEAS WILL BE SLOWLY LOWERING
THIS AFTERNOON AND SHOULD BE BELOW SCA CRITERIA BY 6 PM. HIGH
PRESSURE BUILDING DOWN FROM THE NORTH WILL SLIDE TOWARD NEW ENGLAND.
AS THIS OCCURS, WINDS WILL GRADUALLY SHIFT FROM N TO NE AND THEN TO
SE THE BY LATE SUNDAY. THE GRADIENT WILL INCREASE DURING SUNDAY,
HOWEVER WITH MILDER AIR MOVING OVER THE WATER, A LOW-LEVEL INVERSION
IS DEPICTED ON FORECAST SOUNDINGS VIA BUFKIT. THIS WILL TEND TO KEEP
THE STRONGER WINDS FROM MIXING DOWN. THE MAIN PLAYER IS MONDAY
MORNING WHEN A STRONG COLD FRONT BLASTS ACROSS THE AREA AS LOW
PRESSURE DEEPENS TO OUR NORTHEAST. THIS WILL CREATE A TIGHT
PRESSURE GRADIENT AS HIGH PRESSURE SETTLES INTO THE OHIO VALLEY.
THAT PRESSURE GRADIENT COUPLED WITH STRONG CAA WILL SET THE STAGE
FOR STRONG WINDS ON THE WATERS MONDAY. THE BUFKIT MOMENTUM
TRANSFER SCHEME FOR BUOY 44009 INDICATE GUSTS TO 45 KNOTS ARE
POSSIBLE. THESE WINDS LOOK TO CONTINUE THROUGH TUESDAY, WITH A
DECREASE NOTED BY 12Z WEDNESDAY. AS A RESULT, WE WILL CONTINUE TO
FORECAST GALE FORCE CONDITIONS ON MONDAY INTO TUESDAY.
AS A SIDE NOTE, WE WILL HAVE TO MONITOR FOR POSSIBLE BLOWOUT
CONDITIONS ON MONDAY AS WATER LEVELS LOWER SOME WITH THE STRONG
OFFSHORE WINDS EXPECTED. THE NEXT FEATURE WILL BE A CLIPPER TYPE
SYSTEM THAT SWINGS THROUGH LATE WEDNESDAY INTO THURSDAY. THIS SYSTEM
IS NOT EXPECTED TO BE THAT STRONG.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR PAZ054-055.
NJ...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR
ANZ450>455.
&&
SYNOPSIS...AMC/TFG
NEAR TERM...GIGI
SHORT TERM...AMC
LONG TERM...MIKETTA
AVIATION...GORSE
MARINE...RPW/GORSEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 531 AM EST SAT DEC 1 2007 NJZ001-PAZ054-055-021045- SUSSEX-CARBON-MONROE- 531 AM EST SAT DEC 1 2007 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT FOR SUNDAY NIGHT FOR A MIX OF PRECIPITATION AND POSSIBLE SIGNIFICANT ICING. A MIX OF SNOW SLEET AND FREEZING RAIN IS EXPECTED ON SUNDAY. WIND GUSTS TO 40 MPH ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ007-008-PAZ060>062-021045- WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON- 531 AM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF LIGHT SNOW SLEET AND FREEZING RAIN IS EXPECTED ON SUNDAY. ACCUMULATION AROUND AN INCH IS EXPECTED. WIND GUSTS TO 40 MPH ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NJZ009-010-012>015-PAZ067>071-021045- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 531 AM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF LIGHT SNOW SLEET AND FREEZING RAIN IS EXPECTED ON SUNDAY. ACCUMULATION AROUND AN INCH IS EXPECTED. WIND GUSTS TO 40 MPH ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-021045- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 531 AM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF LIGHT SNOW SLEET AND FREEZING RAIN IS EXPECTED ON SUNDAY. ACCUMULATION SHOULD BE LESS THAN AN INCH. WIND GUSTS TO 40 MPH ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY. ANZ450>455-021045- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 531 AM EST SAT DEC 1 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS ARE EXPECTED ON MONDAY...WITH GUSTS TO 45 KT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY. ANZ430-431-021045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 531 AM EST SAT DEC 1 2007 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS ARE EXPECTED ON MONDAY...WITH GUSTS TO 40 KT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY. AMC
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62289, 62290.